NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 29, 2016
High Blood Pressure
High blood pressure and eye problems
I noticed that when I cover my right eye and only use my left it gets so blurry that I can`t make out what I am looking at. I know that something is there but I can`t see what it is. I have had high blood pressure for a year and a half. I have had rhuematiod arthritis for three and a half. I am taking the following medications: Enbrel, Methotrexate, Prednisone, Arthrotec, Coversyl, Tiazac, Calcium, Vitiman D, Slow Fe and Folic Acid. Can high blood pressure or the medications to treat it cause any eye problems?
It is unlikely that your symptoms are due to high blood pressure. On the other hand, Enbrel (etanercept) has been associated with optic neuritis. This complication is rare and it is not clear if these cases were due to the drug or the disease that they were treated for.
In any case, I would recommend an eye exam by an ophthalmologist.
Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati